Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Norman, OK

April 16, 2016Comanche County, Kiowa County, Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 16, 2016, 9:29 PM CDT for Comanche County, Kiowa County, Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2016, 9:29 PM CDT (02:29 UTC)
Expired
Apr 16, 2016, 10:15 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
70.0 mph

Counties Comanche County, OK, Kiowa County, OK, Tillman County, OK, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 11 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 7:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WUUS54 KOUN 170229
SVROUN
OKC031-075-141-TXC485-487-170315-
/O.NEW.KOUN.SV.W.0113.160417T0229Z-160417T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
  WEST CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHWESTERN WICHITA COUNTY IN NORTHERN TEXAS...
  EAST CENTRAL WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 1015 PM CDT

* AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  DAVIDSON...MOVING NORTH AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  FREDERICK...CACHE...SNYDER...INDIAHOMA...DAVIDSON...MANITOU AND
  HOLLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3417 9912 3459 9910 3461 9908 3464 9910
      3467 9910 3466 9859 3413 9887
TIME...MOT...LOC 0229Z 199DEG 38KT 3424 9895 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

11
2 follow-up statements
044 
WWUS54 KOUN 170257
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT SAT APR 16 2016

TXC485-487-170306-
/O.CAN.KOUN.SV.W.0113.000000T0000Z-160417T0315Z/
WICHITA TX-WILBARGER TX-
957 PM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WICHITA AND EAST
CENTRAL WILBARGER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3444 9910 3459 9910 3461 9908 3464 9910
      3467 9910 3466 9859 3435 9885
TIME...MOT...LOC 0256Z 181DEG 26KT 3447 9890 

$$

OKC031-075-141-170315-
/O.CON.KOUN.SV.W.0113.000000T0000Z-160417T0315Z/
KIOWA OK-TILLMAN OK-COMANCHE OK-
957 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTH CENTRAL KIOWA...NORTHERN TILLMAN AND WEST CENTRAL COMANCHE
COUNTIES...

AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
MANITOU...MOVING NORTH AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CACHE...SNYDER...INDIAHOMA AND MANITOU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3444 9910 3459 9910 3461 9908 3464 9910
      3467 9910 3466 9859 3435 9885
TIME...MOT...LOC 0256Z 181DEG 26KT 3447 9890 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

11
059 
WWUS54 KOUN 170310
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1010 PM CDT SAT APR 16 2016

OKC031-075-141-170320-
/O.EXP.KOUN.SV.W.0113.000000T0000Z-160417T0315Z/
KIOWA OK-TILLMAN OK-COMANCHE OK-
1010 PM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA...NORTHERN
TILLMAN AND WEST CENTRAL COMANCHE COUNTIES WILL EXPIRE AT 1015 PM
CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3444 9910 3459 9910 3461 9908 3464 9910
      3467 9910 3466 9859 3435 9885
TIME...MOT...LOC 0309Z 199DEG 38KT 3447 9890 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:37 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 16, 6:37 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT SAT APR 16 2016

.DISCUSSION...
17/00Z TAF DISCUSSION BELOW.

&&

.AVIATION...
PRIMARILY MVFR CONDITIONS WITH DETERIORATING CONDITIONS THROUGH
THE EVENING AND OVERNIGHT. WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS WILL DEVELOP OVER WESTERN OKLAHOMA/NORTH TEXAS
TERMINALS 00-04Z AND SPREAD SLOWLY EAST OVERNIGHT AND TOMORROW
MORNING. WIDESPREAD IFR AND OCCASIONAL LIFR CONDITIONS EXPECTED
OVERNIGHT THROUGH AT LEAST 16-18Z BEFORE A BREAK IN THE CONVECTIVE
ACTION. REDEVELOPMENT ACROSS MUCH OF OKLAHOMA EXPECTED AGAIN
TOWARD END OF FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT SAT APR 16 2016/

DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS SQUARELY FOCUSED ON HEAVY RAINFALL
DEVELOPING TONIGHT THROUGH MONDAY ACROSS THE REGION.

CURRENTLY... LOW TO MID STRATUS REMAINS SPREAD ACROSS WESTERN
OKLAHOMA INTO NORTHERN TEXAS... WITH BROKEN TO SCATTERED LOW LEVEL
STRATOCU ACROSS CENTRAL OK. OVER THE PAST TWO HOURS... SCATTERED
SHOWERS BEGAN TO DEVELOP WITHIN THIS SAME REGION. 20Z SFC ANALYSIS
REVEALS THE INVERTED SFC TROUGH HAS CONTINUED TO STRENGTHEN...
REMAINING CENTERED JUST OFF THE CAPROCK NORTHWARD INTO SOUTHWESTERN
KANSAS/SOUTHEASTERN COLORADO. ON THE LLANO ESTACADO... THE STORMS
HAVE STARTED FIRING ALONG THE DRY LINE FROM LUBBOCK TO AMARILLO.
THIS ACTIVITY IS EXPECTED TO GROW UPSCALE THROUGH THE AFTERNOON...
BECOMING MORE LINEAR IN NATURE AS DEVELOPMENT SHIFTS EASTWARD INTO
THE EVENING.

OVERNIGHT... EXPECT THUNDERSTORMS TO PUSH INTO FAR W/SW OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 00Z (7 PM CDT)... PERHAPS A LITTLE BEFORE.
MODEST INSTABILITY AND SHEAR WILL PROMOTE SEVERE HAIL DEVELOPMENT...
UP TO GOLF BALLS WITH THE STRONGEST STORMS... AND AS THE STORMS TAKE
ON A MORE LINEAR FASHION... A DAMAGING WIND RISK. AFTER MIDNIGHT AND
THROUGH THE EARLY MORNING HOURS SUNDAY... STRONG LL MOISTURE
ADVECTION WILL CONTINUE TO INCREASE... WITH INCREASING ISENTROPIC
ASCENT FOCUSED ON THE SURFACE TROUGH FROM WESTERN NORTH TEXAS INTO
WESTERN OKLAHOMA. WITH LL THETA-E ADVECTION INCREASING... POOLING
MOISTURE ALONG THE BOUNDARY... A SWATH OF MODERATE TO HEAVY RAINFALL
WILL DEVELOP ACROSS PORTIONS OF WESTERN OKLAHOMA... LIKELY CENTERED
SOMEWHERE ALONG THE US HWY 183 CORRIDOR. LAST TWO TO THREE RUNS OF
GUIDANCE HAVE SHIFTED THE AXIS OF GREATEST RAINFALL SLIGHTLY
EASTWARD... TOWARD THE I-44 CORRIDOR.
THIS EVENING... ANYWHERE FROM 4 TO 5 INCHES COULD FALL ACROSS
WESTERN OKLAHOMA INTO THE ADJACENT PARTS OF TEXAS. OF COURSE... WITH
THUNDERSTORMS... LOCALLY HEAVIER AMOUNTS ARE MORE THAN LIKELY.

SUNDAY AND SUNDAY NIGHT... WITH THE PIVOT AND LIFT OF THE 500MB LOW
NORTHWARD INTO COLORADO... THE AXIS OF HIGHEST RAINFALL WILL SHIFT
INTO CENTRAL OKLAHOMA... WITH THE HIGHEST AMOUNTS FOCUSED ALONG AND
NEAR THE I-35 CORRIDOR FROM NORTH TEXAS TO NORTH CENTRAL OKLAHOMA.
TOTAL AMOUNTS THROUGH THE DAY WILL RANGE ANYWHERE FROM 3 TO 4
INCHES... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE AXIS OF
MODERATE TO HEAVY RAINFALL WILL CONTINUE OVERNIGHT INTO EARLY
TUESDAY... SLOWLY SHIFTING EASTWARD THROUGH THE EARLY MORNING
HOURS... WITH LINGERING SHOWER CHANCES ACROSS THE REST OF THE
REGION.

MONDAY AND MONDAY NIGHT... RAIN CHANCES WILL TAPER OFF ACROSS MOST
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WITH SCATTERED
SHOWERS ACROSS CENTRAL OKLAHOMA. OVERNIGHT THROUGH EARLY TUESDAY
MORNING... A WEAK 500 SHORT WAVE TROUGH ROUNDING THE PARENT LOW WILL
ALLOW ANOTHER SURFACE BOUNDARY TO LIFT NORTH... PROVIDING FOCUS FOR
INCREASED PRECIPITATION DEVELOPMENT ACROSS SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA... LEADING TO ANOTHER POTENTIAL PERIOD OF
MODERATE TO HEAVY RAINFALL.

OVERALL... BETWEEN SUNDAY NIGHT AND TUESDAY... ANYWHERE FROM 4 TO 7
INCHES OF RAIN IS EXPECTED TO FALL ACROSS PORTIONS OF W/SW OKLAHOMA
AND WESTERN NORTH TEXAS... WITH 3 TO 6 INCHES ACROSS THE REST OF
CENTRAL AND SOUTH CENTRAL OKLAHOMA. THE FLOOD WATCH HAS BEEN
EXPANDED TO COVER ALL OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS... AND SEVERAL RIVERS ARE FORECAST TO RISE ABOVE FLOOD
STAGE ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
PLEASE STAY UP TO DATE WITH THE FORECAST AND TAKE HEED OF ANY FLOOD
OR FLASH FLOOD WARNINGS THAT ARE ISSUED OVER THE NEXT FEW DAYS.
ADDITIONALLY... RISES ON CREEKS... STREAMS... DRAINAGE DITCHES...
WHATEVER... MAY BREACH ROADWAYS. IF YOU COME FACE TO FACE WITH A
FLOODED ROADWAY... TURN AROUND DON/T DROWN... IT/S NOT WORTH RISKING
YOUR LIFE... YOUR CAR... AND CERTAINLY NOT FOR THE POSSIBLE 15
MINUTES OF FAME ON TV FOR THE WRONG REASON.

FOR THE REST OF THE WEEK... THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS NEAR DAILY AS THE 500MB TROUGH FINALLY MOVES EASTWARD
TOWARDS THE MISSISSIPPI RIVER VALLEY BY LATE THURSDAY INTO FRIDAY.

KURTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  68  53  71 /  70 100  90  50
HOBART OK         58  67  49  70 / 100  80  70  10
WICHITA FALLS TX  61  70  54  72 / 100 100  80  20
GAGE OK           52  65  44  70 /  90  70  50  10
PONCA CITY OK     60  69  52  72 /  60  90 100  70
DURANT OK         63  70  62  71 /  20 100  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ004>048-050>052.

TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ083>090.

&&

25/11
Hazardous weather outlook, Apr 16, 8:15 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT APR 16 2016

OKZ004>048-050>052-TXZ083>090-180115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
815 PM CDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
A SLIGHT RISK OF SEVERE STORMS IS LOCATED GENERALLY SOUTH AND WEST
OF A LINE FROM MANGUM AND HOBART... TO NEAR LAWTON AND WALTERS
OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. A MARGINAL
RISK COVERS AN AREA GENERALLY WEST OF A GAGE... WEATHERFORD...
LAWTON OKLAHOMA... AND HENRIETTA TEXAS LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 2 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS
UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS
ALSO A LOW RISK OF TORNADOES...MAINLY ACROSS FAR SOUTHWESTERN
OKLAHOMA AND FAR WESTERN NORTH TEXAS.

DISCUSSION...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF THE AREA TONIGHT. SOME STRONG TO SEVERE
STORMS WILL BE POSSIBLE IN PARTS OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WIND
GUSTS WILL BE THE MAIN CONCERNS. THERE IS A LOW RISK OF A TORNADO
OR TWO IN PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT BUT WIDESPREAD RAIN
AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY MORNING.
HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE THROUGH SUNDAY
MORNING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.

.HEAVY RAINFALL...
SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS COULD RESULT IN FLOODING
INTO SUNDAY MORNING...ESPECIALLY ACROSS SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.HEAVY RAINFALL...
EXCESSIVE RAINFALL FROM THUNDERSTORMS COULD RESULT IN FLOODING
SUNDAY THROUGH EARLY TUESDAY. THE HIGHEST CHANCE OF FLOODING
RAINFALL SUNDAY WILL BE ALONG AND EAST OF HIGHWAY 81. A FLOOD
WATCH IS IN EFFECT.

.THUNDERSTORMS...
STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...ESPECIALLY ACROSS
SOUTH CENTRAL OKLAHOMA AND PART OF WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/EM

In the hours before

Special weather statement, Apr 16, 7:18 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT SAT APR 16 2016

TXZ083-084-170045-
HARDEMAN TX-FOARD TX-
718 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEMAN AND NORTHWESTERN
FOARD COUNTIES UNTIL 745 PM CDT...

AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED JUST EAST AND
SOUTH OF PADUCAH TEXAS...MOVING NORTHEAST AT 15 MPH. IF THESE STORMS
MAINTAIN THEIR INTENSITY...SEVERE WEATHER WILL MOVE INTO WESTERN
PARTS OF HARDEMAN AND FOARD COUNTIES TOWARD AND AFTER 8 PM.

HAZARDS INCLUDE...
DAMAGING HAIL AND WINDS

LOCATIONS IMPACTED INCLUDE...
GOODLETT AND LAZARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3438 10000 3447 9987 3400 9983 3387 10005
TIME...MOT...LOC 0014Z 210DEG 22KT 3399 10021
Special weather statement, Apr 16, 7:50 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SAT APR 16 2016

TXZ083-084-170115-
HARDEMAN TX-FOARD TX-
750 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEMAN AND NORTHWESTERN
FOARD COUNTIES UNTIL 815 PM CDT...

AT 745 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SWEARINGEN TO 7 MILES NORTHEAST OF CHALK...MOVING NORTHEAST AT
10 TO 15 MPH. IF THEY MAINTAIN THEIR INTENSITY...SEVERE WARNINGS MAY
BE NEEDED BEFORE 9 PM.

HAZARDS INCLUDE...
DAMAGING WIND GUSTS AND HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3441 10000 3448 9986 3397 9984 3389 10005
TIME...MOT...LOC 0045Z 227DEG 13KT 3414 10016 3396 10013
Special weather statement, Apr 16, 8:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT SAT APR 16 2016

TXZ085-088-170145-
WILBARGER TX-BAYLOR TX-
826 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILBARGER AND
NORTHEASTERN BAYLOR COUNTIES UNTIL 845 PM CDT...

AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LAKE KEMP...MOVING NORTH AT 30 MPH.

HAZARDS INCLUDE...
SMALL HAIL AND HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
VERNON...HARROLD...GRAYBACK...OKLAUNION...NORTHEASTERN LAKE KEMP AND
SOUTHWESTERN LAKE DIVERSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3377 9899 3373 9916 3421 9932 3409 9898
TIME...MOT...LOC 0123Z 168DEG 24KT 3380 9910
Special weather statement, Apr 16, 9:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT SAT APR 16 2016

TXZ086-170245-
WICHITA TX-
922 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WICHITA COUNTY UNTIL 945
PM CDT...

AT 921 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
IOWA PARK...MOVING NORTH AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
IOWA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3386 9868 3386 9879 3412 9888 3412 9861
TIME...MOT...LOC 0221Z 178DEG 36KT 3393 9875

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:40 PM CDTSevere Thunderstorm WarningOUNTillman50 min
Apr 16, 8:43 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson47 min
Apr 16, 9:00 PM CDTAreal Flood AdvisoryOUNComanche, Kiowa, Tillman2 hr
Apr 16, 9:31 PM CDTSpecial Weather StatementOUNHarmon44 min
Apr 16, 9:36 PM CDTTornado WarningOUNTillman24 min
Apr 16, 9:54 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman51 min
Apr 16, 10:05 PM CDTSpecial Weather StatementOUNCotton25 min
Apr 16, 10:35 PM CDTAreal Flood AdvisoryOUNComanche, Greer, Harmon, Jackson, Kiowa, Tillman3 hr
Apr 16, 10:38 PM CDTSevere Thunderstorm WarningOUNCotton52 min
Apr 16, 10:41 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Apr 16, 10:56 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Apr 16, 11:04 PM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa, Tillman3 hr
Apr 16, 11:28 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Washita47 min
Apr 16, 11:31 PM CDTFlash Flood WarningOUNCaddo, Comanche, Jackson, Kiowa, Washita2 hr
Apr 16, 11:39 PM CDTSpecial Weather StatementOUNTillman66 min
Apr 17, 12:06 AM CDTSpecial Weather StatementOUNCotton24 min
Apr 17, 12:16 AM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Apr 17, 12:37 AM CDTSpecial Weather StatementOUNCaddo, Comanche38 min
Apr 17, 1:51 AM CDTFlash Flood WarningOUNCaddo, Comanche, Cotton, Greer, Jackson, Kiowa and 1 more6 hr
Apr 17, 2:07 AM CDTAreal Flood AdvisoryOUNCotton3 hr
Apr 17, 2:49 AM CDTSpecial Weather StatementOUNCotton26 min
Apr 17, 2:52 AM CDTSpecial Weather StatementOUNCotton23 min
Apr 17, 3:59 AM CDTAreal Flood AdvisoryOUNCaddo, Carter, Comanche, Cotton, Grady, Jefferson and 2 more3 hr
Apr 17, 4:13 AM CDTAreal Flood AdvisoryOUNCaddo3 hr
Apr 17, 4:33 AM CDTFlash Flood WarningOUNCaddo3 hr
Apr 17, 5:02 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more3 hr
Apr 17, 5:11 AM CDTAreal Flood AdvisoryOUNCuster3 hr
Apr 17, 7:43 AM CDTAreal Flood WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Tillman7 hr
Apr 17, 8:09 AM CDTRiver Flood WarningOUNKingfisher, Logan44 hr
Apr 17, 8:32 AM CDTRiver Flood WarningOUNBryan44 hr
Apr 17, 8:37 AM CDTRiver Flood WarningOUNAtoka48 hr
Apr 17, 6:51 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love, Murray, Stephens4 hr
Apr 16, 7:07 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger23 min
Apr 16, 7:18 PM CDTSpecial Weather StatementOUNHardeman27 min
Apr 16, 7:50 PM CDTSpecial Weather StatementOUNHardeman25 min
Apr 16, 8:06 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman39 min
Apr 16, 8:26 PM CDTSpecial Weather StatementOUNWilbarger19 min
Apr 16, 9:22 PM CDTSpecial Weather StatementOUNWichita23 min
Apr 16, 9:33 PM CDTSpecial Weather StatementOUNWichita27 min
Apr 16, 10:02 PM CDTSpecial Weather StatementOUNFoard, Hardeman43 min
Apr 16, 10:23 PM CDTSpecial Weather StatementOUNWichita37 min
Apr 16, 11:01 PM CDTTornado WarningOUNClay, Wichita29 min
Apr 16, 11:21 PM CDTSevere Thunderstorm WarningOUNClay39 min
Apr 16, 11:45 PM CDTSpecial Weather StatementOUNArcher30 min
Apr 17, 12:08 AM CDTSpecial Weather StatementOUNClay37 min
Apr 17, 3:23 AM CDTSpecial Weather StatementOUNMontague22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.